Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 12, NWS Mobile, AL

February 9, 2020

NWS Mobile, AL issued this small craft advisory at Feb 9, 2020, 5:24 AM CST. It took effect at Feb 9, 2020, 8:00 AM CST. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2020, 5:24 AM CST (11:24 UTC)
In effect from
Feb 9, 2020, 8:00 AM CST
Expired
Feb 10, 2020, 9:00 AM CST
In force
25 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

247 
WHUS74 KMOB 091124
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
524 AM CST Sun Feb 9 2020

GMZ670-675-091900-
/O.NEW.KMOB.SC.Y.0012.200209T1400Z-200210T0900Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
524 AM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southeast winds 15 to 20 kt increasing to 18 to 23 kts
  with occasional gusts up to 30 kt. Seas building to 4 to 6 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
089 
WHUS74 KMOB 091523
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
923 AM CST Sun Feb 9 2020

GMZ670-675-092330-
/O.CON.KMOB.SC.Y.0012.000000T0000Z-200210T0900Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
923 AM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
863 
WHUS74 KMOB 091608
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1008 AM CST Sun Feb 9 2020

GMZ650-655-100015-
/O.EXA.KMOB.SC.Y.0012.000000T0000Z-200210T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1008 AM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 2 to 5 ft.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM and Coastal waters from Okaloosa Walton County Line FL 
  to Pensacola FL out 20 NM.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ670-675-100015-
/O.CON.KMOB.SC.Y.0012.000000T0000Z-200210T0900Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1008 AM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southeast winds 20 to 25 kt with gusts up to 30 kt and 
  seas 4 to 6 ft.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
803 
WHUS74 KMOB 092127
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
327 PM CST Sun Feb 9 2020

GMZ650-655-670-675-100530-
/O.CON.KMOB.SC.Y.0012.000000T0000Z-200210T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
327 PM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST MONDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt and
  seas 4 to 7 ft subsiding to 15 to 20 knots after midnight and 3
  to 6 feet.

* WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 
  20 NM, Waters from Pensacola FL to Pascagoula MS from 20 to 60 
  NM, Coastal waters from Okaloosa Walton County Line FL to 
  Pensacola FL out 20 NM and Waters from Okaloosa Walton County 
  Line FL to Pensacola FL from 20 to 60 NM.

* WHEN...Until 3 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
405 
WHUS74 KMOB 100406 AAA
MWWMOB

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
1006 PM CST Sun Feb 9 2020

GMZ650-655-100515-
/O.CAN.KMOB.SC.Y.0012.000000T0000Z-200210T0900Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
1006 PM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Small Craft Should Exercise Caution through Monday morning. 

$$

GMZ670-675-101500-
/O.EXT.KMOB.SC.Y.0012.000000T0000Z-200210T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1006 PM CST Sun Feb 9 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM CST MONDAY...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt. Seas
  5 to 7 feet. 

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 60
  NM, and Waters from Okaloosa Walton County Line FL to Pensacola
  FL from 20 to 60 NM.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
745 
WHUS74 KMOB 101020
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
420 AM CST Mon Feb 10 2020

GMZ630>636-650-655-101800-
/O.NEW.KMOB.MF.Y.0010.200210T2100Z-200213T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
420 AM CST Mon Feb 10 2020

...DENSE FOG ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM
CST WEDNESDAY...

* WHAT...Dense fog will reduce visibility to less than a half
  mile.
 
* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 3 PM this afternoon to 6 PM CST Wednesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

GMZ670-675-101500-
/O.CON.KMOB.SC.Y.0012.000000T0000Z-200210T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
420 AM CST Mon Feb 10 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS
MORNING...

* WHAT...Southeast winds 18 to 23 kt with gusts up to 25 kt. 
  Seas 5 to 7 feet.

* WHERE...Waters from Pensacola FL to Pascagoula MS from 20 to 
  60 NM, and Waters from Okaloosa Walton County Line FL to 
  Pensacola FL from 20 to 60 NM.

* WHEN...Until 9 AM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
597 
WHUS74 KMOB 101457
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
857 AM CST Mon Feb 10 2020

GMZ670-675-101600-
/O.EXP.KMOB.SC.Y.0012.000000T0000Z-200210T1500Z/
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
857 AM CST Mon Feb 10 2020

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM CST THIS MORNING...

Winds and seas have fallen below Small Craft Advisory criteria.
The Advisory will be allowed to expire at 9 am CST

$$

GMZ630>636-650-655-102300-
/O.CON.KMOB.MF.Y.0010.200210T2100Z-200213T0000Z/
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
857 AM CST Mon Feb 10 2020

...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON
TO 6 PM CST WEDNESDAY...

* WHAT...Dense fog will reduce visibility to 1/4 NM or less.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 3 PM this afternoon to 6 PM CST Wednesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 5:15 AM CST, 9 minutes earlier.

Area forecast discussion, Feb 9, 5:15 AM CST, 9 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
515 AM CST Sun Feb 9 2020

.AVIATION...
12Z issuance...Patchy morning fog has resulted in variable vsby
with only a few spots seeing restrictions to less than 1 mile.
Vsby improves not too long after sunrise. VFR conditions today
with winds becoming southeast 5 to 10 kts. /10

&&

.PREV DISCUSSION... /issued 454 AM CST Sun Feb 9 2020/

NEAR TERM UPDATE /Now Through Monday/...Main upper trof that
has been hanging in over much of the eastern conus for the last 36
to 48 hrs will continue to move off to the east this morning leading
to a brief zonal flow that begins to transition more west to
southwest by tonight ahead upper level southern stream storm system
diving southward over the Baja of California. Surface high pressure
located along the eastern seaboard and western Atlantic has allowed
boundary layer moisture to return for patchy morning fog formation.
Reductions to visibility have been highly variable with a few spots
going below a half mile. Fog lifts not too long after sunrise. A
couple surface boundaries on weather maps this morning with closest
one to local area being a front draped over the Gulf. This feature
has become quasi-stationary and is progged to become more diffuse
through the day today as a more established southerly flow develops.
Rain-free conditions expected. Upstream, next front is forecast to
move out of the southern Plains and become aligned from the OH River
Valley to east TX by daybreak Monday. Although there is little
signal in the high resolution models for fog development tonight,
considering the pattern with the low level ridge/surface high to the
east will continue to moisten up the boundary layer enough as to
support it. Thus, will call for patchy fog development through the
night. A small chance of showers possible late in the night
primarily west of a line from Butler AL back into interior southeast
MS as well. By Monday, the front eases across the TN Valley to the
upper TX coast. Layer ascent becomes the most maximized within a
richly deep moist airmass characterized by PWATs to 1.6 to 1.8
inches from northern AL to northeast TX where a shield of moderate
to locally heavy rain begins to evolve. Given the mean southwest
flow aloft, repeated movement of moderate to heavy rain is favored
in these areas which will likely to lead to flooding problems. The
latest excessive rainfall outlooks call for a narrow zone of a
slight to moderate risk extending from the Appalachians to just
across the LA/TX state borders. A portion of the southern-most flank
of the excessive rain slight risk area does clip a small area of our
far northwest zones generally over Choctaw Co. AL, southwest to New
Augusta MS Monday.

With high pressure to the east, temperatures are favored to be above
seasonal the next couple days. Highs today will range from the upper
60s to lower 70s for most inland areas and the middle 60s along the
immediate coast. Highs on Monday lift into the lower half of the 70s
for much of the area. Lows tonight will range from the lower to mid
50's for most inland areas and the upper 50s along the immediate
coast. /10

SHORT TERM /Monday night Through Tuesday night/...A deeply moist
southwest flow aloft will persist across central and northern
portions of LA/MS/AL through the Monday night-Tuesday night
time frame. Several shortwave troughs embedded within this flow
pattern will translate across the Deep South atop a surface
frontal boundary that will only very slowly edge southward across
central and northern portions of MS and AL through the short term
period. This setup will be favorable for very heavy rainfall and
flooding potential to our north and northwest into Tuesday night.
Our forecast area will remain located on the southeastern fringe
of deeper moisture and ascent Monday night-Tuesday night, but the
pattern will support the development of numerous to widespread
rain showers across interior portions of southeast MS and
southwest AL Monday night and Tuesday, while coverage of rain
showers should be more scattered over southern portions of our
forecast area during this time. We kept POPs in the 60-80% range
aligned generally to the north of a Beaumont, MS to Andalusia, AL
line Monday night and Tuesday with the highest POPs north of the
U.S. Highway 84 corridor. POPs will be lower farther south of this
line, but will still range between 40-50%. The short range model
guidance continues to keep the axis of heaviest rainfall oriented
well to our northwest and forecast storm total QPF generally
averages 1" or less over our area, except we cannot rule out 1-2"
of rain with locally higher amounts over our far northwest CWA
(northern Perry/Wayne/Choctaw counties). Any flooding risk over
the northwest portion of the CWA still looks to be limited in
nature but we will continue to monitor trends closely. Excessive
rainfall further upstream will bring continued river flooding
concerns to our CWA over the next several days.

Low level moisture return will also favor the development of
patchy to areas of fog both Monday night and Tuesday night, some
of which could become locally dense. We included fog mention in
the forecast both nights. Lows Monday night and Tuesday night will
range in the lower to mid 60s (except upper 50s in our far
northwest CWA Tuesday night). Highs Tuesday will warm into the
lower to mid 70s. /21

EXTENDED TERM /Wednesday Through Saturday/...The heavy rain threat
across northern areas will shift northward as the stalled front
returns northward ahead of an ejecting shortwave over the southern
plains. An associated sfc low and trailing front will move eastward
and across the area Wednesday night into Thursday. A low level
jet will intensify downstream of this system across the area
Wednesday into Wednesday night and bring a warm and moist airmass
northward across the area with precipitable water values above
1.6 inches. MLCAPE values will likely increase to at least 500
J/KG, if not somewhat higher across our CWA Wednesday afternoon
and evening. The jet dynamics will favor an organizing QLCS ahead
of the advancing cold front Wednesday afternoon into late
Wednesday night, along with an associated risk of severe weather
with damaging winds and possibly a tornado or two across our CWA
during this time frame.

Additional heavy rain with this system may cause additional
flooding due to already saturated grounds and swollen rivers.
Temps will be well above normal ahead of this system before
cooling back to seasonable levels in the wake of the front
Thursday into Saturday. 13/21

MARINE...West Atlantic surface high nosing westward into the
central Gulf coast into the early half of the week begins to break
down as a front eases eastward over the Lower Mississippi River
Valley. Warm, moist southerly flow leads to increased probability of
marine fog Monday and Tuesday along with isolated to scattered
showers. Moderate to strong onshore flow supports elevated seas over
the open Gulf the first half of the week. Forecasters have posted
small craft exercise caution headlines for the open Gulf waters
and these may be upgraded to advisories. Cold front makes passage
Thursday, bringing moderate to strong offshore flow in its wake.
/10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Feb 8, 6:20 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
620 AM CST Sat Feb 8 2020

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091230-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
620 AM CST Sat Feb 8 2020

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along the local beaches
today and tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Locally heavy rainfall will be possible across portions of
southeast Mississippi and interior southwest Alabama Monday and
Monday night, which could lead to a limited risk of flooding.
An unsettled weather pattern continues through much of next week.
Locally heavy rainfall near or north of our region could aggravate
ongoing river flooding across our forecast area through much of next
week.

A moderate risk of rip currents will continue along local beaches
through much of next week.

.SPOTTER INFORMATION STATEMENT...

Activation of SkyWarn Severe Storm Spotter networks is not
expected through Friday.

GMZ630>636-650-655-670-675-091230-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
620 AM CST Sat Feb 8 2020

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 9, 5:39 AM CSTRip Current StatementMOBBaldwin, Mobile5 days

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.